MAUDE Adverse Event Report: ARTHREX, INC. 2-0 FW BLUE W/ TPR 3/8CIR NEEDLE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. 2-0 FW BLUE W/ TPR 3/8CIR NEEDLE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 2-0 FW BLUE W/ TPR 3/8CIR NEEDLE
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Skin Discoloration (2074); Swelling (2091); Discomfort (2330)
Date of Event 01/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The device remains in the patient.The root cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Patient sensitivity to materials must be considered prior to implantation.
 
Event or Problem Description
It was reported that after a patient had an initial knuckle replacement procedure on (b)(6) 2018, they immediately started experiencing an adverse reaction.The patient is highly sensitive to nickle.No arthrex parts were implanted during the first procedure.On (b)(6) 2019 the patient had a hardware removal, and the surgeon implanted an arthrex fiberwire to heal the original bone fracture.After the revision procedure, the patient is still experiencing pain and discomfort.The finger is swollen and inflamed, and there is some discoloration with very little range of motion of the finger.X-rays have been taken, and the patient has a weekly follow-up visit with their surgeon.Additional information has been requested.Additional information received on 1/23/2019: the facility confirmed that the original and revision procedure were performed by the same surgeon.During the initial procedure that took place on (b)(6) 2018 a competitor's dentalwire was implanted.Soon after having the dentalwire implanted, the patient was experiencing swelling, pain and discomfort around the surgical site.A revision procedure was scheduled to remove the dentalwire.During the revision procedure, ar-7220 (lot: 07851) was implanted.The patient is still experiencing swelling, pain and discomfort.The physician is planning to contact an allergist to perform further testing.

Brand Name
2-0 FW BLUE W/ TPR 3/8CIR NEEDLE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8344314
Report Number1220246-2019-00896
Device Sequence Number19299523
Product Code GAT
UDI-Device Identifier00888867041486
UDI-Public00888867041486
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Model Number2-0 FW BLUE W/ TPR 3/8CIR NEEDLE
Device Catalogue NumberAR-7220
Device Lot Number07851
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2019
Initial Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;